MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the doctor encountered an issue with the injector of a preloaded intraocular lens (iol).There was a problem with loading and delivery of the lens into the patient's eye.The doctor then proceeded using another iol, a 3-piece, model za9003 lens.The lens haptic broke once it was injected into the patient's eye.The lens was then removed from the eye and the patient was left aphakic.The doctor indicated that the patient will need to have a 3-piece lens for sulcus implantation as a replacement lens.No further information was provided.
 
Additional Manufacturer Narrative
Age or dob, weight, and ethnicity: unknown/ no information provided.If implanted; give date: not applicable.The iol was removed in the initial surgery.If explanted; give date: not applicable as the iol was removed within the same procedure.Initial reporter last name and street address: unknown/ not provided.Email address: unknown/information not provided.Initial reporter telephone number: (b)(6).Health effect: clinical code: (b)(6): this code was used for the reported incomplete treatment.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes.Date returned to manufacturer: jan 8, 2022.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed that the lens was received with a cut to the optic body as well as a detached haptic, which is consistent with a lens that was handled during removal.The lens was cleaned, and haptic damage was observed as well.The complaint issue could be confirmed; however, it may be attributed to handling during removal, and cannot be confirmed to be related to a manufacturing issue.Therefore, no product deficiency could be determined.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed 2 complaint folders received from this production order.Although the complaint issues reported are related, the issues could not be confirmed as related to manufacturing; therefore, no escalations are required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key12785141
Report Number2020664-2021-08024
Device Sequence Number19785277
Product Code HQL
UDI-Device Identifier05050474528871
UDI-Public(01)05050474528871(17)260115
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2026
Device Model NumberZA9003
Device Catalogue NumberZA90030130
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2021
Supplement Date Received by Manufacturer03/07/2022
Initial Report FDA Received Date11/10/2021
Supplement Report FDA Received Date03/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale